To personally discuss a medical issue or to make an appointment, call Mary directly at 216-444-4HER (216-444-4437). You can also make an appointment at Cleveland Clinic. For your security, please do not use this form to email personal, confidential health information. We cannot diagnose or treat by email. Please call Mary at 216-444-4HER (216-444-4437) and mention the “Ask Mary page”. Our email policies are explained further in this disclaimer. You may also wish to review our privacy statement. Disclaimer | Privacy
Read Nurse Mary’s Answer
I am 49, in excellent health, watch what I eat, am a diligent runner (5 miles, 4 days a week) and workout with weights 3 days a week. I had a complete hysterectomy in 2000 and have been on Estrace 2mg tablet daily since and it has worked very well for me. I take Estrace the last weekend of each month and do not take it for 4 days, which was a suggested "break" by my doctor a couple of years ago and that worked fine. My only problem has been the beginnings of osteoporosis, which now I am on Fosomax weekly for that.
At my annual visit this year, my doctor (not a GYN) told me to read the pros and cons on HRT and decide whether I wanted to continue it or not. I have been confused over the years with the mixed reports and try to stay abreast of current information. So, I stopped taking my Estrace about a month ago and began using a natural Progessence Oil (by Living Well). I chose that route because my sister-in-law is an RN and suggested I might try it --- she is a huge believer in the oils.
However, I have hot flashes and hot flushes all through the day and they wake me up several times during the night. My moods are fine, but my weight gain is as if I can see the pounds go on each day. I am 5'2" and petite and have always been small, but I make sure I watch what I eat.
I have no family history of breast cancer, but my father did have a heart attack 20 years ago and has done great since and I personally have no health issues other than the beginnings of osteoporosis, which I chalk up to my body frame more so than anything. I would appreciate any input you could give to help me better understand and decide if I should begin the Estrace again. I do not like what is going on with the flashes and weight gain! Thank you.
March 6, 2014 at 10:36am
Read Nurse Mary’s Answer
What is your take on the popular supplements such as Plexus Slim, Skinny Fiber, and Limu for weight loss and optimal health?
March 4, 2014 at 10:21pm